Alert archive / Florida / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 193, NWS Mobile, AL

June 21, 2017Okaloosa County, Florida

NWS Mobile, AL issued this severe thunderstorm warning at Jun 21, 2017, 9:10 PM CDT for Okaloosa County, Florida. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 21, 2017, 9:10 PM CDT (02:10 UTC)
Expired
Jun 21, 2017, 9:45 PM CDT
In force
35 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Tornado
Possible
Hail
0.75 in
Wind
60.0 mph

County Okaloosa County, FL

The radar

The Eglin Afb radar (KEVX), 53 km from the middle of the area, began a volume at 02:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 21, 6:45 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 2.2 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2017-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1293 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2017-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 105 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1293 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
783 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
105 m²/s²
0-3 km storm-relative helicity
134 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

881 
WUUS54 KMOB 220210
SVRMOB
FLC091-220315-
/O.NEW.KMOB.SV.W.0193.170622T0210Z-170622T0315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
910 PM CDT WED JUN 21 2017

The National Weather Service in Mobile has issued a

* Severe Thunderstorm Warning for...
  East central Okaloosa County in northwestern Florida...

* Until 1015 PM CDT

* At 909 PM CDT, a severe thunderstorm was located 7 miles north of
  Niceville, moving north at 25 mph.

  HAZARD...60 mph wind gusts. 

  SOURCE...Radar indicated. 

  IMPACT...Expect damage to roofs, siding, and trees. 

* This severe thunderstorm will remain over mainly rural areas of
  east central Okaloosa County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

A tornado watch remains in effect until 300 AM CDT for northwestern
Florida.

LAT...LON 3057 8649 3084 8653 3085 8639 3058 8639
TIME...MOT...LOC 0209Z 179DEG 14KT 3061 8644 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
 
$$
2 follow-up statements
052 
WWUS54 KMOB 220226
SVSMOB

Severe Weather Statement
National Weather Service Mobile AL
926 PM CDT WED JUN 21 2017

FLC091-220315-
/O.CON.KMOB.SV.W.0193.000000T0000Z-170622T0315Z/
Okaloosa FL-
926 PM CDT WED JUN 21 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT
FOR EAST CENTRAL OKALOOSA COUNTY...

At 926 PM CDT, a severe thunderstorm was located 7 miles east of
Crestview, moving north at 25 mph.

HAZARD...60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

This severe thunderstorm will remain over mainly rural areas of east
central Okaloosa County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

A tornado watch remains in effect until 300 AM CDT for northwestern
Florida.

LAT...LON 3071 8648 3084 8650 3085 8639 3071 8641
TIME...MOT...LOC 0226Z 179DEG 21KT 3074 8645 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
 
$$
906 
WWUS54 KMOB 220245
SVSMOB

Severe Weather Statement
National Weather Service Mobile AL
945 PM CDT WED JUN 21 2017

FLC091-220254-
/O.CAN.KMOB.SV.W.0193.000000T0000Z-170622T0315Z/
Okaloosa FL-
945 PM CDT WED JUN 21 2017

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL OKALOOSA COUNTY
IS CANCELLED...
        
The storm which prompted the warning has moved out of the area.
Therefore the warning has been cancelled.

A tornado watch remains in effect until 300 AM CDT for northwestern
Florida.

LAT...LON 3071 8648 3084 8650 3085 8639 3071 8641
TIME...MOT...LOC 0243Z 179DEG 14KT 3081 8645 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 5:29 PM CDT, 3 hours 41 minutes earlier.

Area forecast discussion, Jun 21, 5:29 PM CDT, 3 hours 41 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
529 PM CDT Wed Jun 21 2017

...IMPACTS ASSOCIATED WITH CINDY CONTINUE THROUGH THURSDAY...

.NEAR TERM /Now Through Thursday/...

Continued impacts through Thursday over the area include:

- Significant rainfall and flash flooding
- Minor to moderate river flooding
- A few severe storms capable of producing isolated tornadoes,
  waterspouts, and damaging wind gusts.
- Deadly rip currents, high surf, and minor to moderate coastal
  flooding
- Breezy to windy conditions near the coast
- Continued strong winds and high seas over the marine area

Tropical Storm Cindy continues to move slowly northwestward over
the northwest Gulf of Mexico this afternoon, and satellite imagery
shows continued deep tropical moisture and associated convective
bands lifting northward over the central Gulf of Mexico toward our
forecast area well east of this feature this afternoon. A deep
tropical airmass otherwise remains in place over our forecast
area this afternoon, with precipitable water values ranging as
high as 2.6 inches. Convective bands moving into the area will be
very efficient rainfall producers tonight and Thursday, with
rainfall rates of 3-4 inches per hour not out of the question with
the heavier bands. Given that widespread 4 to 8 inches of rain
was reported with earlier storms this morning around the region,
and additional rainfall amounts of 4 to 8 inches with isolated
amounts over 10" will be possible, a significant to extreme
potential of flash flooding will continue into Thursday,
especially over central and southern portions of the region.
Embedded low topped supercells will persist through the remainder
of the afternoon and evening, with sufficient instability and low
level shear to produce a continued potential for isolated
tornadoes around the region. Continued swell from Cindy and strong
onshore flow will continue to produce deadly rip currents and
high surf along area beaches. Minor to moderate coastal flooding
will remain possible into Thursday, especially west of Pensacola
during times of high tide. /21

.SHORT TERM /Thursday night Through Saturday night/...Cindy will
be pulled northward near the TX/LA boarder Thursday, and gradually
gets absorbed into the westerlies near the Mississippi Valley
Thursday night into Friday. The plume of deep tropical moisture
over our area gradually shifts westward Thursday night into
Friday between Cindy to the west and an upper level ridge of high
pressure building from the western Atlantic to the FL Peninsula.
POPs should gradually decrease from east to west during this
period. The base of the trough axis and moist zonal flow will sink
southward toward our area again late Friday into the weekend
bringing another uptick in rain chances late in the short term
period. /21

.LONG TERM /Sunday Through Wednesday/...The associated weak
frontal boundary may push into our area Sunday with a continued
chance of showers and thunderstorms. There is some disagreement on
the operational GFS and ECMWF on how far south the moisture axis/
front sinks southward early to mid next week. Will maintain low
POPs through the extended forecast period. /21

&&

.MARINE...Tropical storm conditions will continue over the
coastal waters through Thursday from Pensacola to Pascagoula out
to 60 nautical miles, with frequent gusts to around 35 knots.
Strong southeasterly to southerly flow will otherwise continue to
bring hazardous conditions for small craft over bays and sounds
and coastal waters from Destin to Pensacola out 60 nautical miles.
Large swell shifts northward and will persist into Thursday before
seas gradually subside. /21

&&

.PRELIMINARY POINT TEMPS/POPS...
Mobile      76  83  76  87 / 100  90  60  40
Pensacola   77  82  78  85 / 100  60  40  20
Destin      78  83  80  85 /  70  50  20  20
Evergreen   74  83  74  89 / 100  70  40  30
Waynesboro  73  83  74  87 /  90 100  60  60
Camden      74  83  75  89 /  90  70  40  40
Crestview   75  84  75  89 /  70  60  30  20

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Flash Flood Watch through late Thursday night for ALZ051>060-
     261>266.

     Coastal Flood Warning until 6 PM CDT Thursday for ALZ261>266.

     Wind Advisory until 6 PM CDT Thursday for ALZ265-266.

     High Rip Current Risk through late Thursday night for ALZ265-266.

     High Surf Advisory until 6 AM CDT Friday for ALZ265-266.

FL...Flash Flood Watch through late Thursday night for FLZ201>206.

     Wind Advisory until 6 PM CDT Thursday for FLZ202-204-206.

     High Rip Current Risk through late Thursday night for FLZ202-204-
     206.

     Coastal Flood Advisory until 6 PM CDT Thursday for FLZ202-204-
     206.

     High Surf Advisory until 6 AM CDT Friday for FLZ202-204-206.

MS...Flash Flood Watch through late Thursday night for MSZ067-075-076-
     078-079.

GM...Small Craft Advisory from 7 PM Thursday to 10 AM CDT Friday for
     GMZ650-670.

     Tropical Storm Warning for GMZ650-670.

     Small Craft Advisory until 10 AM CDT Friday for GMZ630>635-655-
     675.

&&

This product is also available on the web at:
http://weather.gov/mob
Hazardous weather outlook, Jun 21, 5:22 AM CDT, 15 hours 48 minutes before
Hazardous Weather Outlook
National Weather Service Mobile AL
522 AM CDT Wed Jun 21 2017

ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-221030-
Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw-
Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central-
Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland-
Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal-
Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George-
522 AM CDT Wed Jun 21 2017

This Hazardous Weather Outlook is for portions of south central
Alabama...southwest Alabama...northwest Florida and southeast
Mississippi.

.DAY ONE...Today and Tonight

The heavy rain threat and flash flooding potential continues
today and tonight, especially across central and southern portions
of the area. A Flash Flood Watch is in effect for the entire
local area.

Dangerous surf conditions will continue through tonight, with
surf heights of 6 to 9 feet, with a few breakers up to 10 feet
along area beaches. A High Surf Advisory and a High Risk of Rip
Currents is in effect.

Minor coastal flooding of the typically flood prone coastal roads
along Alabama and northwest Florida panhandle beaches is also
possible during times of high tide Thursday morning. A Coastal
Flood Advisory is in effect.

Isolated storms will be capable of producing brief tornadoes
across coastal portions of southeast Mississippi, southwest
Alabama and the northwest Florida Panhandle through tonight.

Winds will remain breezy, especially along the immediate coast.
Sustained winds of 20 to 30 mph with occasional higher gusts are
expected, with the higher winds along the immediate Alabama coast.
Thus, a tropical storm warning is in effect for coastal and
central Mobile and Baldwin counties.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

The potential for significant rainfall and flash flooding will
continue through Thursday, especially closer to the coast. A
Flash Flood Watch remains in effect through Thursday for the
entire local area.

Dangerous surf conditions will continue through Thursday, with
surf heights of 6 to 9 feet possible along area beaches. A High
Surf Advisory remains in effect through late Thursday evening.
The High Risk of Rip Currents will also remain in effect through
Thursday night, and could be extended into the weekend.

Minor coastal flooding of the typically flood prone coastal roads
along Alabama and northwest Florida panhandle beaches is also
possible during times of high tide Thursday morning. A Coastal
Flood Advisory remains in effect through Thursday.

Brief, isolated tornadoes will also be possible with some of the
stronger bands of showers and thunderstorms that move ashore through
Thursday.

Winds will continue to be breezy on Thursday, especially along
the immediate coast. Sustained winds of 20 to 30 mph with
occasional higher gusts are expected, with the higher winds along
the immediate Alabama coast. Thus, a tropical storm warning
remains in effect for coastal and central Mobile and Baldwin
counties through Thursday.

.SPOTTER INFORMATION STATEMENT...

Skywarn spotters are encouraged to relay any reports of flooding
or damage through the course of the week.

GMZ630>635-650-655-670-675-221030-
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Perdido Bay-Pensacola Bay System-Choctawhatchee Bay-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Destin to Pensacola FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Destin to Pensacola FL from 20 to 60 NM-
522 AM CDT Wed Jun 21 2017

This Hazardous Weather Outlook is for portions of the coastal
waters of Alabama and northwest Florida.

.DAY ONE...Today and Tonight

Tropical storm conditions will continue over coastal waters and
Mobile and Perdido Bays today and tonight. Frequent gusts of 35 to
40 knots are likely with seas around 12 to 16 feet well offshore.
A tropical storm warning is in effect. A small craft advisory is
in effect for the Pensacola and Choctawhatchee Bay systems, where
sustained winds of 15 to 25 knots with higher gusts are expected.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Tropical storm conditions continue over coastal waters and Mobile
and Perdido Bays into Thursday, with frequent gusts of 35 to 40
knots and seas of 12 to 16 feet well offshore. Thus, a tropical
storm warning remains in effect through late Thursday evening.
Small craft exercise caution conditions will then linger over
offshore waters Friday afternoon before subsiding Friday night
into Saturday. A small craft advisory is also in effect for the
Pensacola and Choctawhatchee Bay systems through late Thursday
evening.

In the hours before

Local storm report, Jun 21, 5:30 PM CDT, 3 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
530 PM CDT WED JUN 21 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0527 PM     TSTM WND DMG     1 SSE DAWES             30.59N 88.25W
06/21/2017                   MOBILE             AL   PUBLIC

            TREES DOWN ACROSS DAWES LANE NEAR THREE NOTCH RD

&&

RROGERS
Local storm report, Jun 21, 5:37 PM CDT, 3 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
537 PM CDT WED JUN 21 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0514 PM     MARINE TSTM WIND 6 E FAUSTINAS           30.44N 88.01W
06/21/2017  M52 MPH          GMZ631             AL   C-MAN STATION

            45 KT...52 MPH...WIND GUST REPORTED AT MIDDLE BAY
            LIGHTHOUSE

&&

JFB
Special weather statement, Jun 21, 6:33 PM CDT, 2 hours 37 minutes before
Special Weather Statement
National Weather Service Mobile AL
633 PM CDT WED JUN 21 2017

ALZ264-266-FLZ201>204-220015-
Baldwin Coastal AL-Baldwin Central AL-Escambia Inland FL-
Santa Rosa Coastal FL-Escambia Coastal FL-Santa Rosa Inland FL-
633 PM CDT WED JUN 21 2017

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...EAST
CENTRAL BALDWIN...SOUTHWESTERN SANTA ROSA AND CENTRAL ESCAMBIA
COUNTIES UNTIL 715 PM CDT...

At 632 PM CDT, the strong thunderstorm was located near Warrington,
moving northwest at 35 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Pensacola, Ferry Pass, Brent, West Pensacola, Ensley, Warrington,
Gonzalez, Gulf Breeze, Goulding, Lillian, Myrtle Grove, Molino and
Pensacola Beach.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

A tornado watch remains in effect until 700 PM CDT for southwestern
Alabama...and northwestern Florida.

LAT...LON 3023 8731 3075 8769 3087 8729 3029 8711
TIME...MOT...LOC 2332Z 157DEG 31KT 3033 8725
Special weather statement, Jun 21, 7:03 PM CDT, 2 hours 7 minutes before
Special Weather Statement
National Weather Service Mobile AL
703 PM CDT WED JUN 21 2017

ALZ055-056-059-060-262-264-FLZ201-203>206-220100-
Baldwin Central AL-Baldwin Inland AL-Monroe AL-Conecuh AL-
Covington AL-Escambia AL-Escambia Inland FL-Okaloosa Inland FL-
Okaloosa Coastal FL-Santa Rosa Coastal FL-Santa Rosa Inland FL-
703 PM CDT WED JUN 21 2017

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...CENTRAL MONROE...EAST CENTRAL BALDWIN...ESCAMBIA...
CONECUH...SOUTHWESTERN COVINGTON...OKALOOSA...SANTA ROSA AND
NORTHWESTERN ESCAMBIA COUNTIES UNTIL 800 PM CDT...

At 703 PM CDT, the strong thunderstorms were located along a line
extending from near Destin to 8 miles southwest of Bratt,and moving
north at 60 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Wright, Fort Walton Beach, Crestview, Niceville, Destin, Andalusia,
Eglin AFB, Atmore, Pace, Milton, Monroeville, Valparaiso, Brewton,
Mary Esther, Evergreen, Century, Flomaton, Bagdad, Frisco City and
Ocean City.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

A tornado watch remains in effect until 300 AM CDT for south central
and southwestern Alabama...and northwestern Florida.

LAT...LON 3029 8658 3079 8763 3180 8749 3122 8635
      3099 8638 3099 8639 3092 8639 3038 8645
      3038 8650 3029 8650
TIME...MOT...LOC 0003Z 180DEG 50KT 3036 8655 3088 8753
Local storm report, Jun 21, 7:10 PM CDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
710 PM CDT WED JUN 21 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 PM     TORNADO          2 NW ONYCHA             31.23N 86.31W
06/21/2017                   COVINGTON          AL   LAW ENFORCEMENT

            LAW ENFORCEMENT AND PUBLIC REPORTED A TORNADO NORTH OF
            ONYCHA MOVING NORTH

&&

RROGERS
Local storm report, Jun 21, 7:14 PM CDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
714 PM CDT WED JUN 21 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     WATER SPOUT      PENSACOLA BEACH         30.34N 87.14W
06/21/2017                   ESCAMBIA           FL   PUBLIC

            NUMEROUS PUBLIC REPORTS OF A WATERSPOUT NEAR PENSACOLA
            BEACH. TIME ESTIMATED FROM RADAR

&&

RROGERS

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 7:03 PM CDTSpecial Weather StatementMOBOkaloosa, Santa Rosa57 min
Jun 21, 7:37 PM CDTSevere Thunderstorm WarningMOBOkaloosa53 min
Jun 21, 7:41 PM CDTSevere Thunderstorm WarningMOBSanta Rosa39 min
Jun 21, 9:21 PM CDTTornado WarningMOBOkaloosa22 min
Jun 22, 1:21 AM CDTSpecial Weather StatementMOBEscambia, Santa Rosa54 min
Jun 22, 2:24 AM CDTFlash Flood WarningMOBEscambia, Okaloosa, Santa Rosa6 hr
Jun 22, 3:38 AM CDTSpecial Weather StatementMOBOkaloosa37 min
Jun 22, 10:51 AM CDTFlash Flood WarningMOBEscambia, Okaloosa, Santa Rosa6 hr
Jun 22, 11:07 AM CDTSpecial Weather StatementMOBEscambia38 min
Jun 22, 4:00 PM CDTSpecial Weather StatementMOBEscambia45 min

Nearby

Severe Thunderstorm Warnings in Florida, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.